MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS HIP SEMI-CONSTRAINED UNCMNTD METAPOLYMERPOROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS HIP SEMI-CONSTRAINED UNCMNTD METAPOLYMERPOROUS
Catalog Number 71337648
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the doctor revised the acetabular shell on the patient.It was removed the liner, hole cover, shell and femoral head.The patient had poor bone stock and the cup shifted.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A clinical investigation concluded that this complaint reports a revision approximately sixteen days post implantation due to loosening.There are no supporting clinical documents available.However, it was reported that the patient had poor bone stock and the cup shifted.The patient impact beyond the revision surgery is unknown, as there is no report of the patient¿s current condition or how the procedure was tolerated.A lab analysis revealed scratches and damage on the returned oxinium femoral head and the returned r3 liner.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.Based on the lack of information, the exact root cause for the loosening cannot be determined.A thorough clinical assessment cannot be performed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 48MM
Common Device Name
PROSTHESIS HIP SEMI-CONSTRAINED UNCMNTD METAPOLYMERPOROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6942456
Report Number1020279-2017-00859
Device Sequence Number566942
Product Code MBL
UDI-Device Identifier03596010598479
UDI-Public03596010598479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71337648
Device Lot Number17GM11135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date04/25/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;